Resource Logo
NLM AIDSLINE

Case report: lamivudine therapy for submassive hepatic necrosis due to reactivation of hepatitis B following chemotherapy [see comments]




 

J Gastroenterol Hepatol. 1999 Aug;14(8):801-3. Unique Identifier :

This report describes the case of a 53-year-old woman who developed severe hepatitis following chemotherapy for breast carcinoma. The patient was hepatitis B surface antigen positive, e antigen negative and e antibody positive and had high levels of hepatitis B virus-DNA. Liver biopsy revealed submassive hepatic necrosis, consistent with reactivation of hepatitis B. Treatment with lamivudine resulted in rapid loss of hepatitis B virus-DNA, resolution of hepatitis and clinical recovery.

JOURNAL ARTICLE Antineoplastic Agents/*ADVERSE EFFECTS Antiviral Agents/*THERAPEUTIC USE Breast Neoplasms/DRUG THERAPY Case Report Female Hepatitis B Virus/*GROWTH & DEVELOPMENT Hepatitis B, Chronic/*DRUG THERAPY/PATHOLOGY Human Lamivudine/*THERAPEUTIC USE Liver/PATHOLOGY Middle Age Necrosis Reverse Transcriptase Inhibitors/*THERAPEUTIC USE Virus Activation/*DRUG EFFECTS



 




Information in this article was accurate in December 30, 1999. The state of the art may have changed since the publication date. This material is designed to support, not replace, the relationship that exists between you and your doctor. Always discuss treatment options with a doctor who specializes in treating HIV.